Communications in Mathematical Sciences

Volume 2 (2004)

Number 4

Multiscale Finite Element Methods for Nonlinear Problems and Their Applications

Pages: 553 – 589

DOI: http://dx.doi.org/10.4310/CMS.2004.v2.n4.a2

Authors

Y. Efendiev

V. Ginting

T. Y. Hou

Abstract

In this paper we propose a generalization of multiscale finite element methods (Ms-FEM) to nonlinear problems. We study the convergence of the proposed method for nonlinear elliptic equations and propose an oversampling technique. Numerical examples demonstrate that the over-sampling technique greatly reduces the error. The application of MsFEM to porous media flows is considered. Finally, we describe further generalizations of MsFEM to nonlinear time-dependent equations and discuss the convergence of the method for various kinds of heterogeneities.

Full Text (PDF format)